Optimal stopping problems with restricted stopping times

Wenqing Bao, Xianyi Wu*, Xian Zhou

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

This paper provides a general ground for the problems of optimal stopping times over the families of partially available (or restricted) stopping times. It subsumes the classical framework in continuous-time, discrete-time, as well as semi-Markov settings as special cases. We model the problem by a restricted pool of stopping times meeting certain natural conditions and present its solution by means of Snell's envelope technique that extends the classical results. We further extend this type of problems to the stochastic processes indexed by partially ordered set.

Original languageEnglish
Pages (from-to)399-411
Number of pages13
JournalJournal of Industrial and Management Optimization
Volume13
Issue number1
DOIs
Publication statusPublished - Jan 2017

Keywords

  • Optimal stopping times
  • restricted stopping times
  • supermartingales
  • Snell's envelope
  • partially ordered time set

Cite this